Format

Send to

Choose Destination

See 1 citation found using an alternative search:

Ann Oncol. 2013 Jun;24(6):1443-9. doi: 10.1093/annonc/mdt037. Epub 2013 Mar 6.

Aromatase inhibitor-induced arthralgia: a review.

Author information

1
Medicine Department, Lester & Sue Smith Breast Center, Baylor College of Medicine, Houston, TX 77030, USA. niravath@bcm.edu

Abstract

Though aromatase inhibitors (AIs) are an essential part of estrogen receptor-positive (ER+) breast cancer therapy, many patients discontinue the medicine before their adjuvant therapy is completed because of the arthralgia which often accompanies the medicine. Up to half of women on AI therapy experience joint pain, and up to 20% will become non-compliant with the medicine because of the joint pain. Yet, very little is known about what causes AI-induced arthralgia (AIA), and there is no established, effective treatment for this difficult problem. It compromises survivors' quality of life and leads to non-compliance. This paper will discuss AIA in depth, including potential etiologies, clinical significance, risk factors, and possible management solutions. Of note, this article presents one of the first proposed algorithms which clearly lays out a treatment plan for AIA, incorporating a variety of interventions which have been proven by the available literature.

KEYWORDS:

aromatase inhibitors; arthralgia; breast cancer; survivorship

PMID:
23471104
DOI:
10.1093/annonc/mdt037
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center